Spondylitis Association of America
Posted By: jp93 Eye Styes and Infections - 02/19/19 09:19 PM
Hi all,
I've been taking Remicade for about 3 years now. As of recent I started to get terrible styes that would infect and swell my eyes up. The Ophthalmologist suggested that this could be due to Remicade as it is happening about a week after every infusion. I'm curious if anyone else has had this happen while on Remicade or another biologic. I'll probably have to stop the infusions or I'll end up with an antibiotic resistance. Not to mention having infected styes is tough on a salesman. I have no way to know for sure why this is happening but Remicade is the logical suspect.
Posted By: WhiteCell Re: Eye Styes and Infections - 02/21/19 10:06 PM
If I understand your post, every infusion you get styles and need antibiotics to manage these. I have not had any issues like this. There is a speciality eye center in San Francisco The Proctor Eye Clinic which may know more. I would photograph the eye when inflamed and submit this to them after making contact by phone to see if they can assist.

My thoughts would be pre medicate with tylenol and benadryl to decrease a histamine response prior to your infusion. Secondarily to take a low dose antibiotic daily and see if this helps. If Remicade is working well, I would try to manage the eye issue prior to changing to a new TNF.

A key question is what antbx do you take and does it always work for the styes?
Posted By: Winston Re: Eye Styes and Infections - 02/22/19 03:20 PM
I don't know that I would be so quick to agree that Remicade is the logical suspect if you've been on it for three years and this has just started happening. What does your rheumatologist say?
© Spondylitis Association of America - Message Boards & Forums